Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Recurring migraine, eases with codeine and cannabis, get withdrawal headache with cannabis. Reason?

Hi, I am prone to migraines in general. However, they have become a near-weekly occurrence recently and I am getting tired of it. The problem is that I have only found 2 solutions to the pain - codeine and cannabis . If I take codeine for too long, I get withdrawal headaches , but if I smoke cannabis, I smoke it with tobacco, which may in turn lead to more headaches. I have tried an e-cigarette to cut down on cravings during the day, but since getting it I think the headaches have worsened. Is this possible? I would love to be able to give up smoking entirely, but the pain in my head and my previous bad experiences with codeine withdrawal headaches keeps me smoking cannabis. I don t know what to do. I think the excess cannabis is making me depressed.
Asked On : Thu, 13 Dec 2012
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Welcome to HCM!

I have gone through your query and from that it it evident that you have migraines, and you get relieved by cannabis; codeine too works but you get withdrawal headaches. Now you suspect cannabis for making you depressed.

Let us start with cannabis, YES, it can lead to depression and many other psychiatric disorders, which are difficult to treat, so, you must think of stopping it now.

second is codeine--- it is good that you realised that it gives you withdrawal headaches and don't use it anymore. There are better options available!

third--- e-cigarettes getting you more of migraines? this is a difficult question, as it depends on other factors also, may be that it's just that migraine is becoming more frequent by itself due to lack of proper treatment.

fourth---is how to treat migraine?

--. Everyone who has migraines have some precipitating factors, identify yours and try to avoid them.
- you have not mentioned your age, but if you are below fifty years age, had I been treating you, I would prefer to give you TCA eg., dosulepin in a dose of 25- 100 mg once a day. along with this you can take a pain killer as soon as you develop an attack of migraine.

I find amlotryptan/ rizatryptan /or naproxen sodium to be effective in aborting the attack of migraine.
One does need an antacid for some days initially, like rapbeprazole with domperidone.

It is not as diificult as you think it is to curb migraine. Donot loose Hope at all, it is well teratable, but your way of doing it is dangerous.

Please see a doctor and get routine blood tests done and start the medicines.

Hope you get well soon
Feel free to ask more queries.
Dr. Manisha Gopal.
Answered: Wed, 20 Nov 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor